Alert archive / Mississippi / Special Weather Statements in 2011
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Jul 5, 2011, 5:21 PM CDT for DeSoto County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2011, 5:21 PM CDT (22:21 UTC)
- Expired
- Jul 5, 2011, 5:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Memphis, TN
County DeSoto County, MS
The radar
The Memphis radar (KNQA), 66 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.4 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 429 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1174 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
711
WWUS84 KMEG 052221
SPSMEG
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
521 PM CDT TUE JUL 5 2011
MSZ001-007-008-052245-
DE SOTO MS-TUNICA MS-TATE MS-
521 PM CDT TUE JUL 5 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 545 PM CDT FOR...
SOUTHWESTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
NORTHWESTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...
NORTHEASTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER EUDORA AT 521 PM CDT...MOVING SOUTHEAST
AT 10 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN DESOTO...TATE AND TUNICA COUNTIES SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES ARKABUTLA LAKE.
&&
LAT...LON 3485 9030 3493 9021 3493 9001 3474 8999
3471 9037 3481 9042
TIME...MOT...LOC 2221Z 327DEG 8KT 3485 9017
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jul 5, 3:20 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Jul 5, 3:20 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 320 PM CDT TUE JUL 5 2011 .DISCUSSION... COVERAGE OF STORMS A LITTLE LESS THIS AFTERNOON THAN YESTERDAY. GOES WATER VAPOR IMAGERY SHOWED AN UPPER LEVEL SHORTWAVE TROF THAT WAS OVER MO YESTERDAY HAS DROPPED INTO THE MIDSOUTH AND TRANSITIONED INTO A STATIONARY SHEAR AXIS. OUTFLOW BOUNDARIES WERE ALSO FEWER AND LESS ORGANIZED. WEDNESDAY SHOULD SEE SIMILAR CONDITIONS...WITH DISORGANIZED PULSE THUNDERSTORMS DURING THE AFTERNOON. NAM MODEL HAS PERFORMED BEST HANDLING THE DIURNAL DEVELOPMENT/DISSIPATION CYCLE OF THUNDERSTORMS IN THE WEAKLY FORCED ENVIRONMENT AND WAS FOLLOWED THROUGH THE FIRST SEVERAL DAYS. GFS CONTINUES TO APPEAR OVERDONE ON NOCTURNAL THUNDERSTORM COVERAGE. BETTER RAIN CHANCES APPEAR IN STORE FOR THURSDAY AND THURSDAY NIGHT... WITH THE PASSAGE OF A LOW AMPLITUDE LONGWAVE TROF THROUGH THE MS RIVER VALLEY. EVEN FOR AREAS THAT MISS OUT ON RAIN... AN ASSOCIATED WEAK SURFACE COLD FRONT AND INCREASED CLOUDS WILL PROVIDE SOME RELIEF FROM THE HEAT THURSDAY AND FRIDAY. GFS/ECMWF ARE IN EXCELLENT AGREEMENT IN REPLACING NORTHWEST FLOW OVER THE MIDSOUTH WITH BUILDING UPPER LEVEL RIDGE FROM THE SOUTHERN PLAINS. ABOVE NORMAL TEMPERATURES AND PREDOMINATELY DRY WEATHER WILL PREVAIL OVER THE WEEKEND INTO EARLY NEXT WEEK. PWB && .AVIATION... 18Z TAF CYCLE AN UPPER LEVEL TROUGH AXIS COMBINED WITH SOME DAYTIME INSTABILITY WILL BE CONDUCIVE FOR ISOLATED/SCATTERED SHOWER/THUNDERSTORM ACTIVITY ACROSS THE LOWER MISSISSIPPI VALLEY THIS AFTERNOON. HOWEVER...CONFIDENCE/COVERAGE IS TOO LOW TO JUSTIFY TEMPO GROUPS OR PREVAILING THUNDER AT THIS TIME BUT WILL CONTINUE TO MONITOR SHORT TERM TRENDS. SHOWER/THUNDERSTORM ACTIVITY EXPECTED TO DIMINISH AROUND/AFTER 06/01Z WITH THE LOSS OF DAYTIME INSTABILITY. VFR CONDITIONS EXPECTED TO PREVAIL THROUGHOUT MUCH OF THE 18Z TAF PERIOD WITH THE POTENTIAL FOR MVFR/PERHAPS MARGINAL IFR VISIBILITIES AT MKL/TUP TONIGHT...ESPECIALLY AFTER 06/08Z. CJC && .PRELIMINARY POINT TEMPS/POPS... MEM 75 95 75 93 / 10 20 10 30 MKL 66 92 68 91 / 10 20 20 30 JBR 71 93 71 90 / 10 20 20 30 TUP 71 94 71 94 / 20 20 20 40 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 5, 3:11 AM CDT, 14 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 311 AM CDT TUE JUL 5 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-061015- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 311 AM CDT TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING. AN ISOLATED THUNDERSTORM MAY REACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE EACH DAY. A FEW THUNDERSTORMS MAY REACH SEVERE LIMITS...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER THE NEXT FEW DAYS.
In the hours before
Special weather statement, Jul 5, 3:25 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 325 PM CDT TUE JUL 5 2011 ARZ035-036-048-052045- CROSS AR-ST. FRANCIS AR-CRITTENDEN AR- 325 PM CDT TUE JUL 5 2011 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 345 PM CDT FOR... WEST CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS... SOUTHEASTERN CROSS COUNTY IN EASTERN ARKANSAS... NORTHEASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 6 MILES NORTHEAST OF VILLAGE CREEK STATE PARK AT 325 PM CDT...MOVING EAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CRITTENDEN...CROSS AND ST. FRANCIS COUNTIES...INCLUDING LOCATIONS NEAR PARKIN AND VILLAGE CREEK STATE PARK...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3532 9046 3512 9049 3517 9079 3534 9075 TIME...MOT...LOC 2025Z 281DEG 12KT 3524 9065
Special weather statement, Jul 5, 4:07 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 407 PM CDT TUE JUL 5 2011 ARZ036-TNZ088-052145- CRITTENDEN AR-SHELBY TN- 407 PM CDT TUE JUL 5 2011 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 445 PM CDT FOR... CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS... SOUTHWESTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 4 MILES SOUTHWEST OF WEST MEMPHIS AT 408 PM CDT...MOVING SOUTH AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CRITTENDEN AND SHELBY COUNTIES...INCLUDING LOCATIONS NEAR MARION...T O FULLER STATE PARK AND WEST MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES LAKE MCKELLAR AND ROBCO LAKE. && LAT...LON 3525 9033 3526 9009 3500 9008 3500 9033 TIME...MOT...LOC 2108Z 004DEG 16KT 3509 9023
Special weather statement, Jul 5, 4:52 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 452 PM CDT TUE JUL 5 2011 TNZ019-048-050-051-052230- CROCKETT TN-LAUDERDALE TN-HAYWOOD TN-DYER TN- 452 PM CDT TUE JUL 5 2011 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 530 PM CDT FOR... NORTHWESTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE... SOUTH CENTRAL DYER COUNTY IN NORTHWEST TENNESSEE... NORTH CENTRAL HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... NORTHEASTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 4 MILES NORTHEAST OF HALLS AT 452 PM CDT... MOVING SOUTH AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CROCKETT...DYER...HAYWOOD AND LAUDERDALE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3575 8924 3577 8959 3604 8953 3601 8920 TIME...MOT...LOC 2152Z 004DEG 10KT 3591 8937
Special weather statement, Jul 5, 5:16 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 516 PM CDT TUE JUL 5 2011 ARZ048-049-052245- LEE AR-ST. FRANCIS AR- 516 PM CDT TUE JUL 5 2011 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 545 PM CDT FOR... NORTH CENTRAL LEE COUNTY IN EASTERN ARKANSAS... SOUTH CENTRAL ST. FRANCIS COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 6 MILES SOUTHEAST OF FORREST CITY AT 517 PM CDT...MOVING SOUTHWEST AT 10 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN LEE AND ST. FRANCIS COUNTIES...INCLUDING LOCATIONS NEAR FORREST CITY...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3483 9059 3484 9086 3502 9087 3502 9059 TIME...MOT...LOC 2217Z 056DEG 9KT 3495 9071
Special weather statement, Jul 5, 5:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
521 PM CDT TUE JUL 5 2011
MSZ001-007-008-052245-
DE SOTO MS-TUNICA MS-TATE MS-
521 PM CDT TUE JUL 5 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 545 PM CDT FOR...
SOUTHWESTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
NORTHWESTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...
NORTHEASTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER EUDORA AT 521 PM CDT...MOVING SOUTHEAST
AT 10 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN DESOTO...TATE AND TUNICA COUNTIES SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES ARKABUTLA LAKE.
&&
LAT...LON 3485 9030 3493 9021 3493 9001 3474 8999
3471 9037 3481 9042
TIME...MOT...LOC 2221Z 327DEG 8KT 3485 9017The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 4:29 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 33 min |
| Jul 5, 4:52 PM CDT | Special Weather Statement | MEG | Dyer | 38 min |
| Jul 5, 5:39 PM CDT | Special Weather Statement | MEG | Hardeman | 36 min |
| Jul 5, 6:20 PM CDT | Special Weather Statement | MEG | Hardeman | 25 min |
| Jul 5, 3:25 PM CDT | Special Weather Statement | MEG | Cross | 20 min |
| Jul 5, 3:53 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, St. Francis | 37 min |
| Jul 5, 4:07 PM CDT | Special Weather Statement | MEG | Crittenden | 38 min |
| Jul 5, 5:16 PM CDT | Special Weather Statement | MEG | St. Francis | 29 min |
| Jul 5, 5:31 PM CDT | Severe Thunderstorm Warning | MEG | Lee, St. Francis | 44 min |
Nearby
Special Weather Statements in Mississippi, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.